Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 104, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 24, 2001, 1:00 PM EDT for Montgomery County, Ohio. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 24, 2001, 1:00 PM EDT (17:00 UTC)
- Expired
- May 24, 2001, 1:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Montgomery County, OH
The radar
The Cincinnati radar (KILN), 55 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 1:18 PM EDT | Hail 0.75 | New Lebanon, OH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 241701 SVRILN OHC113-241745- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 100 PM EDT THU MAY 24 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN OHIO... * UNTIL 145 PM EDT... * AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF TROTWOOD...OR ABOUT 7 MILES SOUTHEAST OF EATON...MOVING EAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TROTWOOD... OAKWOOD... NORTHRIDGE... MORAINE... HUBER HEIGHTS... DAYTON... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 9:39 AM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 24, 9:39 AM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 939 AM EDT THU MAY 24 2001 13Z SFC ANALYSIS INDICATED LOW PRESSURE ALONG THE IA-IL BORDER WITH A BOUNDARY EXTENDING SEWD ACROSS IN AND KY. S/WV LIFTING OUT OF LARGE MID LVL LOW OVER IA WAS CAUSING WDSPRD SHRA WITH A FEW TSRA ACROSS FA. DRIER AIR WAS WORKING INTO KCVG AREA AND XPCT THIS TREND TO CONTINUE OVER THE NEXT FEW HOURS. THIS WL LEAD TO SOME HEATING AND RESULT IN FURTHER DESTABLIZATION. THUS...XPCT SHRA/TSRA TO CONTINUE MOVG NEWD THROUGH THE EARLY PM WITH ADDITIONAL SCATTERED DEVELOPMENT IN THE PM. WL LIKELY CUT POPS BACK FOR THE PM HOURS CVG-DAY. WITH SOME BREAKS IN THE CLOUDS...XPCT TEMPS TO CLIMB INTO THE 60S ACROSS FA. CURRENT FCST HAS THIS TREND HANDLED SO NO CHANGES PLANNED. .ILN...NONE. WILKINSON
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 2:15 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 45 min |
| May 24, 3:04 PM EDT | Severe Thunderstorm Warning | ILN | Clark | 41 min |
| May 24, 7:34 PM EDT | Tornado Warning | ILN | Clinton | 26 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.